Thunderstorm Wind, McLean
- When
- July 6, 1:29 PM CST to 1:40 PM CST
- Where
- McLean County, Colfax
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.567, -88.617
Several trees, tree limbs and power lines were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jul 6, 12:47 PM CST, 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 147 PM CDT SUN JUL 6 2003 LATEST SURFACE ANALYSIS SHOWED A COMPLEX MIX OF CONVECTIVE BOUNDARIES IN THE VICINITY OF CENTRAL ILLINOIS...WITH A NEARLY STALLED FRONTAL BOUNDARY UPSTREAM OVER THE UPPER MIDWEST AND CENTRAL PLAINS. MAIN CONCERNS REMAIN SHOWER/THUNDERSTORM CHANCES AND POTENTIALLY DANGEROUS HEAT/HUMIDITY THROUGH THE SHORT TERM. 12Z MODEL AGREEMENT WAS RESPECTABLE WITH REGARD TO THE FEATURES EXPECTED TO IMPACT CENTRAL ILLINOIS...THOUGH THE EXPECTED PROBLEMS WITH THE IMPORTANT MESOSCALE FEATURES PERSIST. GUIDANCE TEMPERATURES CLOSE AND REASONABLE...SO WILL NOT STRAY TOO FAR. TONIGHT...DIURNALLY INDUCED SHOWERS/STORMS SHOULD BE ONGOING ACROSS PORTIONS OF FORECAST AREA AT FORECAST ISSUANCE TIME. VERY UNSTABLE AIRMASS (CAPE TO 4000 J/KG AND LI AROUND -10C) AND NUMEROUS BOUNDARIES FROM PREVIOUS CONVECTION. THE MAIN DIFFERENCE TO THE PAST FEW NIGHTS WILL BE BETTER UPPER FORCING COURTESY OF MCV TRACKING ACROSS WI/IL BORDER. THIS SHOULD EXIT TO THE EAST OF ILLINOIS BY MIDNIGHT...AND THIS (COMBINED WITH THE LOSS OF DIURNAL HEATING) SHOULD TAKE THE PRECIPITATION OUT OF OUR AREA. MONDAY...ONE MORE ESPECIALLY HOT/HUMID DAY BEFORE THINGS COOL OFF A BIT. WE WILL BE FLIRTING WITH HEAT ADVISORY CRITERIA...BUT WILL HOLD OFF ON ISSUING ONE AT THIS TIME DUE TO UNCERTAINTY WITH HOW CONVECTIVE DEBRIS/OUTFLOW WILL PAN OUT. ONE MORE WAA SURGE BEFORE UPSTREAM COLD FRONT MAKE A MOVE TOWARD CENTRAL ILLINOIS SHOULD FOCUS BEST SHOWER/STORM CHANCE NORTH OF REGION. WILL LEAVE OUT PRECIPITATION AT THIS TIME...BUT IT WILL BE A VERY CLOSE CALL. MONDAY NIGHT THROUGH WEDNESDAY...AFOREMENTIONED COLD FRONT WILL MAKE A SLOW MOVE INTO NORTHERN ILLINOIS MONDAY NIGHT. IT IS EXPECTED TO EXIT TO THE SOUTH OF CENTRAL ILLINOIS BY LATE WEDNESDAY. THERE WILL BE A THREAT OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION UNTIL THE FRONT PASSES. TEMPERATURES SHOULD BE SLIGHTLY COOLER TUESDAY AND WEDNESDAY WITH THE APPROACH OF THE FRONT AND ASSOCIATED CLOUDS/PRECIPITATION. THURSDAY THROUGH SUNDAY...MODEL/ENSEMBLE AGREEMENT IS ACCEPTABLE FROM LATE WEEK INTO THE WEEKEND...THOUGH THE GFS IS STILL SUGGESTING THAT A DECENT SHORT WAVE WILL ROLL OVER THE CENTRAL U.S. RIDGE ON THURSDAY AND BRING A CHANCE FOR PRECIPITATION. PER LOCAL COLLABORATION...WILL LEAVE OUT MENTION FOR NOW AS OTHER MODELS HAVE STRONGER RIDGING IN PLACE. RIDGING STILL LOOKS WELL ENOUGH IN PLACE TO KEEP DRY CONDITIONS FOR FRIDAY AND SATURDAY. SUNDAY WILL BE A CLOSE CALL WITH THE NEXT WAVE APPROACHING FROM THE WEST...BUT WILL HOLD OFF ON MENTIONING PRECIPITATION FOR NOW USING AN EXTRAPOLATION OF THE LESS PROGRESSIVE MODEL CONSENSUS (VERSUS THE GFS). .ILX...NONE. BAK
ILZ027>031-036>038-040>057-061>063-066>068-071>073-071100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1125 AM CDT SUN JUL 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT EXTREMELY HIGH HUMIDITY AND TEMPERATURES IN THE 90S WILL COMBINE TO PRODUCE A VERY UNSTABLE AIR MASS ACROSS CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON AND EVENING. IN ADDITION...A DISTURBANCE IN THE UPPER LEVELS OF THE ATMOSPHERE IS EXPECTED TO MOVE ACROSS NORTHERN PORTIONS OF THE FORECAST AREA THIS AFTERNOON AND EARLY THIS EVENING. THESE FACTORS WILL COMBINE TO PRODUCE A THREAT OF SEVERE WEATHER ACROSS CENTRAL ILLINOIS...GENERALLY NORTH OF INTERSTATE 70...WITH THE BEST CHANCES NORTH OF INTERSTATE 74. THE PRIMARY THREAT WILL BE WINDS IN EXCESS OF 60 MPH...HOWEVER HAIL LARGER THAN DIME-SIZED AND EVEN A BRIEF TORNADO WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SERIES OF UPPER-LEVEL DISTURBANCES WILL TRACK ACROSS THE REGION THROUGH WEDNESDAY PRODUCING PERIODS OF THUNDERSTORMS. SOME OF THESE THUNDERSTORMS WILL HAVE THE POTENTIAL OF BECOMING SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING...WITH THE BEST CHANCES OF ACTIVATION NORTH OF INTERSTATE 74. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE. BARKER
The Lincoln radar (KILX), 77 km away, was scanning. The volume nearest the first event began at 19:30 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several trees, tree limbs and power lines were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2003Every state in 2003This day in weather historyWarnings in Illinois, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5330307.